I am about to start my first pack of ortho tri-cyclen. I'm going to be using it to clear up my acne and because I haven't gotten my period, which tends to be irregular, for quite awhile. Even though I'm sexually active, I haven't had sex, and I don't believe that sperm has ever come into contact with my vulva. My period is about 28 days late, but from what I read on this site, that could also be caused by stress. I would have noticed if I had come into contact with any ejaculatory fluid, right? Well, how late can a period be until it's unhealthy? When I start my first pack of ortho tri-cyclen this Sunday, am I guranteed to have a period within the time frame I take that pack, and if so, is there a particular week that is is likely to come?
-------------------- I'm not afraid of storms, for I'm learning to sail my ship.......... Louisa May Alcott Posts: 7 | From: my home | Registered: Jun 2006
| IP: Logged |
It is possible to simply skip a period, which sounds like what may have happened to you if it has been almost two cycles since you have last gotten one (if I am understanding you correctly).
Hormonal birth control pills can help regulate your periods- during a pill cycle you take 21 active pills, which have the hormones in them which cause you to not ovulate and therefore protect you from pregnancy. Those 21 active pills are followed by 7 days of placebo pills. These placebo pills do not contain the hormones that the rest of the pills have, and the drop in hormones triggers you to have what we call a withdrawl bleed, which is like your period.
When you first start taking hormonal birth control, it can take your body a little while to get used to the hormones in the pills. This means that you could get your period even though you are taking your pills, or that you may experience some spotting related to the hormones, or it's possible that you will not experience any bleeding until the withdrawl bleed during the placebo week, or it's possible that you may not bleed at all during your placebo week because that's the way your body reacts to the hormones.
So, in short? Once your body is used to the hormones in the pill, you SHOULD receive the withdrawl bleed during the placebo week in your pills. But because everyone reacts to the hormones in different birth control differently, it's hard for us to tell you exactly what is going to happen to you and when you may expect to bleed next.
Did that answer your question?
-------------------- Jean aka dailicious Scarleteen Volunteer Love us? Want to keep us in your lives and hearts? Give what you can! Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.